Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 24, 2000, 7:59 PM PDT for Nez Perce County, Idaho. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 24, 2000, 7:59 PM PDT (02:59 UTC)
- Expired
- Aug 24, 2000, 8:15 PM PDT
- In force
- 16 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nez Perce County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 8:00 PM PDT | Hail 0.75 | Gifford, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 250301 SVRGEG IDC069-250315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 759 PM PDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO * UNTIL 815 PM PDT * AT 757 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF CULDESAC...OR 11 MILES EAST OF LAPWAI...MOVING NORTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER-SIZED HAIL AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LENORE AT 810 PM PDT PECK AT 815 PM PDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WIN:DOWS UNTIL THE STORM HAS PASSED. LAT...LON 4645 11670 4633 11659 4638 11637 4657 11647
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:22 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 24, 2:22 PM PDT, 5 hours 37 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 AM PDT THU AUG 24 2000 DUE TO THE FACT THAT WE CLEAR UP REAL EARLY THIS MORNING ...THUNDERSTORMS HAVE DEVELOPED IN SOME AREAS. THEREFORE KEEP ISOLATED EARLY EVENING THUNDERSTORMS WORDING FOR EXTREME NORTHEAST WASHINGTON. OTHERWISE A DRY FORECAST THROUGH SATURDAY AS AIRMASS BECOMES MORE ON THE STABLE SIDE. LOW OFF THE NORTHERN BC COAST WILL MOVE SOUTHEAST AND MAIN AFFECT WILL BE A COOLING TREND IN TEMPERATURES THROUGH SATURDAY BROUGHT ABOUT BY A COLD FRONT PASSAGE. .EXTENDED...ALL MEDIUM RANGE MODELS IN SIMILAR AGREEMENT WITH THE FIRST TWO DAYS OF THE EXTENDED. ALL MODELS CONTINUE TO PREDICT THE GULF OF ALASKA LOW TROF AXIS TO BE ACROSS THE DISTRICT ON SUNDAY. LOCALLY BREEZY CONDITIONS CAN BE EXPECTED ACROSS THE EAST SLOPES OF THE CASCADES. HEIGHTS AND THICKNESSES DROP CONSIDERABLY WITH THE TROF ON SUNDAY SO ALL CWA MAX TEMPS WILL BE COOL. THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS ACROSS THE NORTH WITH THE INSTABILITY OF THE COLD LOW. ON MONDAY...ALL MODELS SHOW THE LOW LIFTING OUT AND MOVING INTO THE HIGH PLAINES. LOTS OF SUBSIDENCE WILL BE ON US AS A SURFACE HIGH BEGINS TO BUILD ACROSS THE DISTRICT SO EXPECT DRY CONDITIONS ACROSS THE CWA. ON TUESDAY THE MODELS DIVERGE A BIT WITH THE CANADIAN BEING THE PESSIMISTIC MODEL. THE CANADIAN WANTS TO KEEP A TROF JUST TO OUR SOUTH AND ADVECT IN SOME MORE SUBTROPICAL MOISTURE. I LIKE HOW THE EURO AND THE MRF HAVE BEEN PERFORMING LATELY...SO WE WILL GO WITH THE MRF AND THE EURO WHICH BUILDS IN AN UPPER LEVEL RIDGE WITH WARMER TEMPS. ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 057/086/055/079 0000 CQV 051/089/051/081 1000 S86 050/083/048/076 1000 COE 051/087/050/080 0000 WWP 051/085/050/079 0000 LWS 060/092/058/084 0000 MOS 055/088/054/082 EAT 062/088/059/082 0000 .GEG...NONE.
In the hours before
Local storm report, Aug 24, 5:30 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
530 PM PDT THU AUG 24 2000
TIME(PDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5 SW COOLIN WA 1 INCH HAIL
08/24/00 BONNERThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:10 PM PDT | Severe Thunderstorm Warning | OTX | Nez Perce | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.